Medical Specialty >> Gynecology

Doctors Lounge - Gynecology Answers

Back to Gynecology Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 10/14/2017.

Forum Name: Gynecology

Question: No menstrual periods for 4 years


 Amilen - Wed Aug 17, 2005 2:13 am

I am 29. I had norplant inserted after my first baby in 2001. I never had periods at all. I had the norplant removed in 2003 when I was ready for my second baby and conceived immediately. I had it re-inserted back a year and a half ago and still I have never had my periods. Is this normal and what are the dangers of miss periods througout?
 Theresa Jones, RN - Wed Aug 17, 2005 6:40 am

User avatar Hi Amilen,
A couple of side effects of the Norplant implant are irregular menstrual patterns or no menses at all. Your physician should be made aware (if he/she is not already) that you have had no menses in this period of time.
Sincerely,
Rntdj

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us